Alert archive / California / Wind Advisories in 2022
Wind Advisory 35, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 20, 2022, 1:07 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 21, 2022, 12:00 PM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2022, 1:07 PM PDT (20:07 UTC)
- In effect from
- Apr 21, 2022, 12:00 PM PDT
- Expired
- Apr 22, 2022, 6:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
137 WWUS76 KSGX 202007 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 107 PM PDT Wed Apr 20 2022 CAZ058-062-210530- /O.NEW.KSGX.WI.Y.0035.220422T0000Z-220423T0000Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 107 PM PDT Wed Apr 20 2022 ...WIND ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 5 PM PDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts to 50 to 60 mph, local gusts to 65 mph. * WHERE...San Diego County Mountains and San Diego County Deserts. * WHEN...From 5 PM Thursday to 5 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Visibility may be reduced in areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-056-060-061-065-210530- /O.NEW.KSGX.WI.Y.0035.220422T0000Z-220422T2000Z/ San Bernardino County Mountains-Riverside County Mountains- Apple and Lucerne Valleys-Coachella Valley- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Banning, and Desert Hot Springs 107 PM PDT Wed Apr 20 2022 ...WIND ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 1 PM PDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts 55 to 60 mph, local gusts to 65 mph. * WHERE...San Bernardino County Mountains, Riverside County Mountains, Apple and Lucerne Valleys, Coachella Valley and San Gorgonio Pass Near Banning. * WHEN...From 5 PM Thursday to 1 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Visibility may be reduced in areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO For more information from the National Weather Service visit http://weather.gov/sandiego
6 follow-up statements
403 WWUS76 KSGX 210400 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 900 PM PDT Wed Apr 20 2022 CAZ058-062-211200- /O.CON.KSGX.WI.Y.0035.220422T0000Z-220423T0000Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 900 PM PDT Wed Apr 20 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THURSDAY TO 5 PM FRIDAY... * WHAT...West winds 20 to 30 mph with gusts to 50 to 60 mph, local gusts to 65 mph. * WHERE...San Diego County Mountains and San Diego County Deserts. * WHEN...From 5 PM Thursday to 5 PM Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Visibility in the deserts may be reduced in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ CAZ055-056-060-061-065-211200- /O.CON.KSGX.WI.Y.0035.220422T0000Z-220422T2000Z/ San Bernardino County Mountains-Riverside County Mountains- Apple and Lucerne Valleys-Coachella Valley- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Banning, and Desert Hot Springs 900 PM PDT Wed Apr 20 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THURSDAY TO 1 PM FRIDAY... * WHAT...West winds 20 to 30 mph with gusts 55 to 60 mph, local gusts to 65 mph. * WHERE...San Bernardino County Mountains, Riverside County Mountains, Apple and Lucerne Valleys, Coachella Valley and San Gorgonio Pass Near Banning. * WHEN...From 5 PM Thursday to 1 PM Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Reduced visibility in the deserts from blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ Moede
117 WWUS76 KSGX 210904 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 204 AM PDT Thu Apr 21 2022 CAZ055-056-060-061-065-212300- /O.EXT.KSGX.WI.Y.0035.220421T1900Z-220422T2200Z/ San Bernardino County Mountains-Riverside County Mountains- Apple and Lucerne Valleys-Coachella Valley- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Banning, and Desert Hot Springs 204 AM PDT Thu Apr 21 2022 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 PM PDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. Local gusts to 70 mph. * WHERE...Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Bernardino County Mountains. * WHEN...From noon today to 3 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Reduced visibility in the deserts from blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-062-212300- /O.EXT.KSGX.WI.Y.0035.220421T2300Z-220423T0100Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 204 AM PDT Thu Apr 21 2022 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM PDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. Local gusts to 70 mph. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...From 4 PM this afternoon to 6 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Reduced visibility in the deserts from blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
788 WWUS76 KSGX 212012 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 112 PM PDT Thu Apr 21 2022 CAZ055-056-060-061-065-220500- /O.CON.KSGX.WI.Y.0035.000000T0000Z-220422T2200Z/ San Bernardino County Mountains-Riverside County Mountains- Apple and Lucerne Valleys-Coachella Valley- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Banning, and Desert Hot Springs 112 PM PDT Thu Apr 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. Local gusts to 70 mph. * WHERE...Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Bernardino County Mountains. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Reduced visibility in the deserts from blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-062-220500- /O.CON.KSGX.WI.Y.0035.220421T2300Z-220423T0100Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 112 PM PDT Thu Apr 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. Local gusts to 70 mph. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...From 4 PM this afternoon to 6 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Reduced visibility in the deserts from blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego Schenk
712 WWUS76 KSGX 220349 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 849 PM PDT Thu Apr 21 2022 CAZ055-056-060-061-065-221300- /O.CON.KSGX.WI.Y.0035.000000T0000Z-220422T2200Z/ San Bernardino County Mountains-Riverside County Mountains- Apple and Lucerne Valleys-Coachella Valley- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Banning, and Desert Hot Springs 849 PM PDT Thu Apr 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph. Local gusts to 70 mph possible. * WHERE...Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Bernardino County Mountains. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-062-221300- /O.CON.KSGX.WI.Y.0035.000000T0000Z-220423T0100Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 849 PM PDT Thu Apr 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph. Local gusts to 70 mph possible. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...Until 6 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ jmb For more information from the National Weather Service visit http://weather.gov/sandiego
495 WWUS76 KSGX 220931 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 231 AM PDT Fri Apr 22 2022 CAZ055-056-060-061-065-222200- /O.CON.KSGX.WI.Y.0035.000000T0000Z-220422T2200Z/ San Bernardino County Mountains-Riverside County Mountains- Apple and Lucerne Valleys-Coachella Valley- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Banning, and Desert Hot Springs 231 AM PDT Fri Apr 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts to 45 mph. Isolated gusts to 65 mph. * WHERE...Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Bernardino County Mountains. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-062-230100- /O.CON.KSGX.WI.Y.0035.000000T0000Z-220423T0100Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 231 AM PDT Fri Apr 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts to 50 mph. Isolated gusts to 65 mph. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
478 WWUS76 KSGX 221949 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1249 PM PDT Fri Apr 22 2022 CAZ055-056-060-061-065-222200- /O.CON.KSGX.WI.Y.0035.000000T0000Z-220422T2200Z/ San Bernardino County Mountains-Riverside County Mountains- Apple and Lucerne Valleys-Coachella Valley- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Banning, and Desert Hot Springs 1249 PM PDT Fri Apr 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts to 45 mph. Isolated gusts to 55 mph. * WHERE...Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Bernardino County Mountains. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-062-230100- /O.CON.KSGX.WI.Y.0035.000000T0000Z-220423T0100Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 1249 PM PDT Fri Apr 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts to 45 mph. Isolated gusts to 55 mph. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 20, 9:19 AM PDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 20, 9:19 AM PDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service San Diego CA 919 AM PDT Wed Apr 20 2022 .SYNOPSIS... Cooler and breezy conditions will prevail through the end of the work week. Winds will be strongest Thursday night into Friday afternoon. There is a chance of showers and thunderstorms Thursday night into Friday morning. Warmer and drier conditions with periods of Santa Ana winds expected Saturday through early next week. Onshore flow will likely return by mid-next week bringing cooler conditions. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Forecast Highlights: *Periods of breezy west winds through the end of the work week, peaking Thursday night into Friday afternoon. *Chance of showers and thunderstorms Thursday night into Friday morning. *Periods of Santa Ana winds and warmer conditions Sunday and Monday. Cloud coverage this morning has been patchy along to coast with more uniform coverage in the valleys onto the coastal mountain slopes. Inland areas are 5 to 10 degrees cooler than 8 AM yesterday with coastal areas a few degrees warmer. Overall, high temperatures today are expected to be around 5 degrees cooler than high temperatures yesterday. Highs Thursday will be similar to highs Wednesday, with more noticeable cooling on Friday with the passage of a low pressure system. This fast-moving low pressures system Thursday night into Friday will increase onshore flow, bringing gusty winds to the mountains, deserts, and coastal waters along with a chance of precipiation and thunderstorms. Rainfall is expected to range from around one-tenth inch near the coast to one-quarter to one-third inch in the mountains with local amounts to around one-half inch. Less than one- tenth inch is expected in the deserts. There is also a slight chance of thunderstorms for late Thursday night into early Friday morning. Snow levels will lower to around 5500 feet for late Thursday night into Friday with a few inches of snowfall possible, mainly above 6500 feet. Periods of breezy winds will peak in strength Thursday night into Friday afternoon. The 00Z Wednesday ECMWF Extreme Forecast Index run has highlighted the potential for strong winds across the southern California coastal waters into southwestern California and stronger wind gusts over San Diego County. Strongest winds will be in the mountains and deserts, with peak gusts 55-65 mph. Wind gusts in the coasts and valleys are expected to peak at 25-30 mph. Warmer and drier conditions are expected to return on Saturday and continue through early next week as high pressure sets up over the US West Coast. There is some disagreement between models on how quickly the ridge will move east, with the GFS faster and the ECMWF/Canadian slower. This introduces uncertainty around how long the heat will linger in SoCal. Periods of Santa Ana winds are expected Sunday and Monday, with ECMWF ensemble guidance trending a little stronger for Sunday compared to Monday. ECMWF ensemble output generally supports moderate strength or weaker winds. && .AVIATION... 201520Z...Coast/Valleys...Patchy low clouds with bases 1600-3000 FT MSL are covering the coastal basin this morning. Areas of higher coastal terrain will be obscured. Scatter out 15-17z Wed. Low clouds will redevelop after 02z Thu and cover most of the coastal basin, with bases 2000-2500 FT MSL expected. Mountains/Deserts...Local terrain on the west slopes below 4500 feet MSL may be obscured in clouds/fog through 17z Wed. Otherwise, mostly clear skies through tonight. Breezy W wind gusts of 30-40 knots, isolated gusts to 45 knots will occur this morning, gradually decreasing this afternoon and evening. Areas of LLWS and MOD up/downdrafts possible over/east of mtns. && .MARINE... Occasional gusts exceeding 20 knots will continue each afternoon and evening in the outer waters through Thursday. Stronger winds and higher seas will develop early on Friday and continue through Friday night, leading to hazardous seas. Breezy winds to 20 knots will be possible each afternoon this weekend. && .BEACHES... Growing swell will generate elevated surf and a high rip current risk for Friday and Saturday. Surf will generally be 4-6 feet with occasional higher sets, the highest occurring in southern San Diego County. Swell and surf will subside on Sunday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...CO AVIATION/MARINE/BEACHES...Schenk
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.